Alert archive / Alabama / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 95, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 28, 2018, 5:14 PM CDT for Coffee County, Dale County, Henry County, Alabama; Clay County, Quitman County, Georgia. It was in force for 46 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2018, 5:14 PM CDT (22:14 UTC)
- Expired
- Jun 28, 2018, 6:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Coffee County, AL, Dale County, AL, Henry County, AL, Clay County, GA, Quitman County, GA
The radar
The Ft Rucker radar (KEOX), 32 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 5:30 PM CDT | TSTM WND DMG | 1 E Rocky Head, AL | TREE DOWN. |
| Jun 28, 5:40 PM CDT | TSTM WND DMG | Wilkinstown, AL | POWER LINES DOWN. |
| Jun 28, 5:45 PM CDT | TSTM WND DMG | 3 Ssw Wise Mill, AL | TREE DOWN. |
| Jun 28, 5:48 PM CDT | TSTM WND DMG | Roeton, AL | SEVERAL TREES REPORTED DOWN. |
| Jun 28, 5:50 PM CDT | TSTM WND DMG | Elba, AL | SEVERAL TREES AND POWER LINES DOWN IN THE CITY OF ELBA. |
| Jun 28, 5:56 PM CDT | TSTM WND DMG | Ozark, AL | SEVERAL TREES AND POWER LINES DOWN. |
| Jun 28, 6:00 PM CDT | TSTM WND DMG | Abbeville, AL | SCATTERED TREES AND POWER LINES DOWN IN HENRY COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 4:59 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.2 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1691 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
219
WUUS52 KTAE 282214
SVRTAE
ALC031-045-067-GAC061-239-282300-
/O.NEW.KTAE.SV.W.0095.180628T2214Z-180628T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
614 PM EDT THU JUN 28 2018
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Northern Dale County in southeastern Alabama...
Central Henry County in southeastern Alabama...
Northern Coffee County in southeastern Alabama...
Northwestern Clay County in southwestern Georgia...
Quitman County in southwestern Georgia...
* Until 700 PM EDT/600 PM CDT/.
* At 614 PM EDT/514 PM CDT/, severe thunderstorms were located along
a line extending from 6 miles northeast of Hawkinsville to near
Gaino to near Banks to near Lowndes County Airport, moving
southeast at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Elba, Abbeville, Fort Gaines, Georgetown, Fort Rucker, Ozark, New
Brockton, Ariton, Lee, Shorterville, Mixons Crossroads, Wire
Bridge, Curtis, Carl Folsom A/p, Hooper Stage Field, Watson
Crossroads, Scottsboro Crossroads, Camp Humming Hills, Ricks Place
and Clintonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3197 8495 3195 8496 3192 8491 3152 8509
3140 8564 3139 8620 3153 8619 3154 8614
3162 8615 3162 8542 3171 8542 3170 8522
3174 8520 3177 8516 3177 8512 3189 8513
3194 8508 3199 8507
TIME...MOT...LOC 2214Z 320DEG 24KT 3209 8513 3185 8540 3177 8584 3192
8654
HAIL...<.75IN
WIND...60MPH
$$
15-HARRIGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:46 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jun 28, 2:46 PM CDT, 2 hours 28 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 346 PM EDT Thu Jun 28 2018 .NEAR TERM [Through Tonight]... Large MCS has formed to the north stretching from east-central Georgia into Middle Tennessee. The entire complex is dropping southward and should reach the northern CWA border by mid to late afternoon. Dewpoints in the lower to mid 70s and temperatures in the lower to mid 90s are supporting MLCAPE values above 2500j/kg. Meso- analysis indicates downdraft CAPE values over 1000 j/kg ahead of the line as well. This supports a risk of damaging winds across the forecast area through the evening. SPC has the region in a Slight Risk area. The MCS should push offshore by mid to late evening, with rain chances diminishing after midnight. .SHORT TERM [Friday Through Saturday Night]... The ribbon of upper level +PV helping fuel today's MCS will sink into southern AL and GA by Friday morning and settle into place over the tri-state area this weekend. This will enhance divergence aloft and help keep chances for showers and thunderstorms elevated through Saturday night. Instability will be slightly lower Friday and Saturday, however, around 1500-2000 j/kg or so, which will mean more typical chances for strong wind gusts like we tend to see during the summer. Afternoon highs will be slightly lower Friday and Saturday, staying in the low- mid 90s, and morning lows will be in the low- mid 70s. .LONG TERM [Sunday Through Thursday]... The +PV anomaly aloft will begin to dissipate and shift westward by mid-week as another anomaly moves westward towards the Atlantic coastline of GA and SC. Chances for showers and thunderstorms remain high through Monday, then settle back into our climatological chances of around 40-50% each afternoon. Temperatures will peak in the low 90s and lows will dip into the low-mid 70s. && .AVIATION [Through 18Z Friday]... Scattered convection may impact the terminals early in the afternoon. However, a line of strong thunderstorms is expected to cross the region from north to south during the late afternoon and evening. Expect to see strong winds at all terminals associated with these thunderstorms. Once the line passes, conditions should improve the remainder of the overnight hours. && .MARINE... Winds will be around 15 knots or less and seas 2 feet or less through the period outside of thunderstorms. && .FIRE WEATHER... Fire weather concerns will be low the next few days with above normal chances for rain anticipated through the weekend. && .HYDROLOGY... Several rounds of soaking rainfall are expected to add up to around 1.5-2.5 inches of accumulations across the area through this weekend. Our area rivers are at normal levels right now, so these totals are unlikely to cause flooding issues. That said, areas that receive heavier rainfall over shorter time periods may see localized flooding. && .SPOTTER INFORMATION STATEMENT... Spotter activation is requested. Spotters should safely report significant weather conditions and/or damage by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 75 92 74 90 74 / 70 50 40 50 50 Panama City 79 91 76 90 75 / 60 60 40 50 50 Dothan 74 92 75 91 73 / 70 60 30 60 50 Albany 74 94 76 91 74 / 60 50 40 50 40 Valdosta 74 92 74 90 73 / 60 50 40 60 40 Cross City 76 91 74 89 74 / 40 50 40 60 40 Apalachicola 78 91 77 89 77 / 60 50 50 60 50 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Camp SHORT TERM...Nguyen LONG TERM...Nguyen AVIATION...Camp MARINE...Nguyen FIRE WEATHER...Dobbs HYDROLOGY...Nguyen
In the hours before
Special weather statement, Jun 28, 4:04 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
504 PM EDT THU JUN 28 2018
GAZ129-147-148-282145-
Berrien GA-Tift GA-Cook GA-
504 PM EDT THU JUN 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COOK...BERRIEN AND
SOUTHEASTERN TIFT COUNTIES UNTIL 545 PM EDT...
At 504 PM EDT, Doppler radar was tracking a strong thunderstorm near
Enigma, or 9 miles southeast of Tifton, moving southeast at 20 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Tifton, Nashville, Sparks, Enigma, Lenox, Alapaha, Unionville,
Phillipsburg, Eldorado, Gladys, Massee, Glory, Flat Ford, Wagon
Wheel, Weber, Vanceville, Cottle, Staunton, Berrien Co A/P and
Barneyville.
LAT...LON 3123 8305 3119 8305 3118 8350 3123 8352
3127 8350 3132 8351 3133 8355 3147 8359
3147 8315 3146 8315 3144 8314 3140 8314
3139 8312 3136 8311 3133 8306 3130 8306
3128 8304
TIME...MOT...LOC 2104Z 314DEG 17KT 3138 8338
15-HARRIGANSpecial weather statement, Jun 28, 4:07 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
507 PM EDT THU JUN 28 2018
GAZ127-129-146-282145-
Tift GA-Worth GA-Colquitt GA-
507 PM EDT THU JUN 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COLQUITT...SOUTHWESTERN
TIFT AND SOUTHERN WORTH COUNTIES UNTIL 545 PM EDT...
At 507 PM EDT, Doppler radar was tracking a strong thunderstorm near
Ty Ty, or 10 miles southeast of Sylvester, moving southeast at 20
mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Moultrie, Omega, Norman Park, Doerun, Ty Ty, Schley, Funston, Minton,
Hillsdale, Gordy, Cool Spring, Scooterville, Livingston, Anderson
City, Ticknor, Tempy, Minnesota, Parkerville, Powelltown and Sigsbee.
LAT...LON 3148 8358 3125 8351 3120 8351 3119 8353
3121 8397 3148 8395
TIME...MOT...LOC 2107Z 314DEG 16KT 3140 8371
15-HARRIGANSpecial weather statement, Jun 28, 4:32 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
532 PM EDT THU JUN 28 2018
FLZ029-034-282215-
Inland Dixie FL-Lafayette FL-
532 PM EDT THU JUN 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAFAYETTE AND
NORTHEASTERN DIXIE COUNTIES UNTIL 615 PM EDT...
At 532 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Cross City, moving southeast at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Cross City, Shamrock, Cross City Airport, Old Town, Hatch Bend,
Eugene, Fletcher, Grady and Fanning Springs.
LAT...LON 2981 8293 2976 8295 2970 8294 2970 8296
2961 8297 2958 8295 2959 8294 2954 8298
2947 8299 2948 8305 2957 8318 2977 8315
2986 8307 3009 8310 2999 8296 2996 8295
2995 8292 2989 8292 2988 8288
TIME...MOT...LOC 2132Z 328DEG 10KT 2975 8305
15-HARRIGANSpecial weather statement, Jun 28, 4:35 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
535 PM EDT THU JUN 28 2018
GAZ146>148-282215-
Berrien GA-Colquitt GA-Cook GA-
535 PM EDT THU JUN 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR COOK...SOUTH CENTRAL BERRIEN AND
SOUTHEASTERN COLQUITT COUNTIES UNTIL 615 PM EDT...
At 534 PM EDT, Doppler radar was tracking a strong thunderstorm near
Norman Park, or 10 miles east of Moultrie, moving southeast at 10
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Moultrie, Adel, Nashville, Sparks, Riverside, Berlin, Cecil,
Ellenton, Reed Bingham State Park, New Lois, Massee, Greggs, Flat
Ford, Wagon Wheel, South Moultrie, Moultrie Municipal A/P, Murphy,
Cottle, Cook Co A/P and Cool Spring.
LAT...LON 3103 8325 3103 8347 3104 8349 3105 8350
3105 8355 3108 8357 3103 8357 3104 8378
3103 8378 3103 8379 3104 8380 3104 8383
3125 8382 3124 8326
TIME...MOT...LOC 2134Z 328DEG 10KT 3123 8361
15-HARRIGANSpecial weather statement, Jun 28, 4:37 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
437 PM CDT THU JUN 28 2018
ALZ066-067-282215-
Dale AL-Henry AL-
437 PM CDT THU JUN 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DALE AND HENRY
COUNTIES UNTIL 515 PM CDT...
At 437 PM CDT, Doppler radar was tracking a strong thunderstorm near
Abbeville, moving southeast at 10 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Abbeville, Headland, Newville, Bells Crossroads, Tumbleton, Kirkland
Crossroads, Hayes, Snells Crossroads, Graball, Headland Municipal
A/P, Dancey, Balkum, Echo, Hardwickburg, Blackwood, Capps, Barefield
Crossroads, Murphy Station, Clopton and Ward Bridge.
LAT...LON 3150 8506 3133 8537 3155 8555 3162 8543
3162 8542 3163 8542 3170 8528 3170 8526
TIME...MOT...LOC 2137Z 314DEG 10KT 3156 8534
15-HARRIGANSpecial weather statement, Jun 28, 4:52 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
552 PM EDT THU JUN 28 2018
FLZ015-026-027-115-127-282245-
Inland Franklin FL-Liberty FL-Coastal Wakulla FL-Coastal Franklin FL-
Inland Wakulla FL-
552 PM EDT THU JUN 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR WAKULLA...SOUTHEASTERN LIBERTY
AND NORTHEASTERN FRANKLIN COUNTIES UNTIL 645 PM EDT...
At 552 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Crawfordville, moving southeast at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Carrabelle, St. Marks, Crawfordville, Sopchoppy, Shadeville, Wakulla
Springs, Panacea, Smith Creek, Medart, Buckhorn, Bethel, Liveoak
Island, Curtis Mill, Alligator Point, Saint Teresa, Turkey Point,
Bald Point, Hyde Park, Panacea-Wakulla Airport and Arran.
LAT...LON 3022 8468 3030 8446 3030 8436 3012 8412
3001 8420 3001 8423 2995 8425 2987 8431
2982 8465
TIME...MOT...LOC 2152Z 328DEG 10KT 3010 8449
15-HARRIGANThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 4:37 PM CDT | Special Weather Statement | TAE | Henry | 38 min |
| Jun 28, 5:42 PM CDT | Severe Thunderstorm Warning | TAE | Coffee, Dale, Geneva, Henry, Houston | 48 min |
| Jun 28, 6:17 PM CDT | Special Weather Statement | TAE | Geneva, Houston | 43 min |
| Jun 28, 6:54 PM CDT | Severe Thunderstorm Warning | TAE | Houston | 51 min |
| Jun 27, 9:53 PM CDT | Special Weather Statement | TAE | Mitchell | 37 min |
| Jun 27, 10:03 PM CDT | Severe Thunderstorm Warning | TAE | Decatur, Grady, Mitchell, Thomas | 57 min |
| Jun 27, 10:52 PM CDT | Special Weather Statement | TAE | Grady, Thomas | 38 min |
| Jun 28, 12:45 AM CDT | Special Weather Statement | TAE | Lanier | 30 min |
| Jun 28, 2:47 PM CDT | Special Weather Statement | TAE | Ben Hill, Turner | 43 min |
| Jun 28, 3:40 PM CDT | Special Weather Statement | TAE | Quitman | 50 min |
| Jun 28, 4:04 PM CDT | Special Weather Statement | TAE | Berrien, Tift | 41 min |
| Jun 28, 4:07 PM CDT | Special Weather Statement | TAE | Colquitt | 38 min |
| Jun 28, 4:35 PM CDT | Special Weather Statement | TAE | Colquitt, Cook | 40 min |
| Jun 28, 5:31 PM CDT | Special Weather Statement | TAE | Thomas | 44 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2018Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.